Alert archive / Montana / Red Flag Warnings in 2017
Red Flag Warning 5, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Jul 7, 2017, 8:56 AM MDT for 5 counties in Montana. It took effect at Jul 8, 2017, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2017, 8:56 AM MDT (14:56 UTC)
- In effect from
- Jul 8, 2017, 12:00 PM MDT
- Expired
- Jul 8, 2017, 10:49 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 2.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS85 KGGW 071456 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 856 AM MDT Fri Jul 7 2017 .Surface low pressure will move east across the area and allow winds to turn clockwise to the west and increase Saturday afternoon. Expect a lowering humidity to also accompany these higher winds. MTZ134>136-081130- /O.NEW.KGGW.FW.W.0005.170708T1800Z-170709T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 856 AM MDT Fri Jul 7 2017 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 134...135 AND 136... The National Weather Service in Glasgow has issued a Red Flag Warning for winds and low humidity...which is in effect from noon Saturday to midnight MDT Saturday night. * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...West to 25 mph. * TIMING...Mainly Saturday Afternoon and early Evening. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...As high as the mid 90s to 105. * LIGHTNING...Not expected. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
4 follow-up statements
633 WWUS85 KGGW 072122 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 322 PM MDT Fri Jul 7 2017 .Surface low pressure will move east across the area and allow winds to turn clockwise to the west and increase Saturday afternoon. Expect a lowering humidity to also accompany these higher winds. A dry thunderstorm or two is possible. MTZ134>136-080930- /O.CON.KGGW.FW.W.0005.170708T1800Z-170709T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 322 PM MDT Fri Jul 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT SATURDAY NIGHT FOR WINDS/LOW HUMIDITY AND POSSIBLE DRY LIGHTNING FOR FIRE WEATHER ZONES 134...135 AND 136... * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * TIMING...Mainly Saturday Afternoon and early Evening. * RELATIVE HUMIDITY...As low as 12 percent. * TEMPERATURES...As high as 95 to 105. * LIGHTNING...Possible. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. Any dry lightning could cause new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
547 WWUS85 KGGW 080901 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 301 AM MDT Sat Jul 8 2017 .Surface low pressure will move east across the area and allow winds to turn clockwise to the west and increase this afternoon. Expect lowering humidity to also accompany these gusty winds. A dry thunderstorm or two is also possible. MTZ134>136-082215- /O.CON.KGGW.FW.W.0005.170708T1800Z-170709T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 301 AM MDT Sat Jul 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY AS WELL AS LIGHTNING FROM POSSIBLE DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 134...135 AND 136... * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...West 10 to 15 mph with gusts up to 25 mph. * TIMING...This afternoon and early evening. * RELATIVE HUMIDITY...As low as 10 percent. * TEMPERATURES...Around 100. * LIGHTNING...Possible with any dry thunderstorms that occur. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. Any lightning from dry thunderstorms may cause new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
629 WWUS85 KGGW 082029 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 229 PM MDT Sat Jul 8 2017 .Surface low pressure will move east across the area and allow winds to turn clockwise to the west and increase this afternoon. Expect lowering humidity to also accompany these gusty winds. A dry thunderstorm or two is also possible. MTZ134>136-090600- /O.CON.KGGW.FW.W.0005.000000T0000Z-170709T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 229 PM MDT Sat Jul 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY AS WELL AS LIGHTNING FROM POSSIBLE DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 134...135 AND 136... * AFFECTED AREA...Fire Weather Zones 134...135 and 136. * WINDS...West 5 to 15 mph with gusts up to 25 mph. * TIMING...Through this evening. * RELATIVE HUMIDITY...from 10 to 18 percent. * TEMPERATURES...starting from the upper 90s to lower 100s early evening cooling into the 70s and lower 80s by around midnight. * LIGHTNING...Possible with any dry thunderstorms that occur, mainly across southern Petroleum, and Garfield counties. * IMPACTS...Low relative humidity and gusty winds will create the potential for erratic fire behavior. Any lightning from dry thunderstorms may cause new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
045 WWUS85 KGGW 090449 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 1049 PM MDT Sat Jul 8 2017 ...RED FLAG WARNING NO LONGER IN EFFECT... MTZ134>136-090600- /O.CAN.KGGW.FW.W.0005.000000T0000Z-170709T0600Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- 1049 PM MDT Sat Jul 8 2017 ...RED FLAG WARNING IS CANCELLED FOR THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY AS WELL AS LIGHTNING FROM POSSIBLE DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 134...135 AND 136... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Temperatures are dropping into the 70s and 80s this evening across the area allowing for recovering relative humidity values. Winds have also diminished and become light. The threat for dry lightning has also come to an end and the red flag warning is no longer in effect. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:58 AM MDT, 5 hours 58 minutes earlier.
Area forecast discussion, Jul 7, 2:58 AM MDT, 5 hours 58 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 258 AM MDT Fri Jul 7 2017 .SHORT TERM...for northeast Montana...today through Sun... A shortwave trough moving from Saskatchewan to North Dakota early this morning has triggered a few showers and thunderstorms in the northeast part of the forecast area. The showers should dissipate by sunrise. Upper ridge will continue to dominate the weather pattern with hot and mainly dry weather. The ridge axis will be over Western Montana today which will keep the warmest temperatures to the west of the forecast. However, most areas will have highs in the 90s. The ridge slides east into Central and Eastern Montana tonight and Saturday which will bring the thermal ridge east into the forecast area. Highs will be near 100 in most areas on Saturday. A weak front will move through the area during the day which will turn easterly winds in the morning to the west or southwest in the afternoon. Forrester .LONG TERM...Sun night through Fri... The extended period begins Saturday night into Sunday with a well established and highly amplified ridge pattern over the western U.S. and reaching into adjacent portions of Canada. This feature will produce large scale subsidence and mainly dry weather conditions, though an isolated shower or thunderstorm cannot be completely ruled out across northeast Montana with the heating of the day. Hot temperatures will also rule this period with highs generally in the 90s to around 100 after lows in the 60s. Latest 00z models suggest some flattening of the ridge early next week with embedded shortwaves tracking through the region. This will enable high temperatures across the CWA to trend lower with the associated height falls, though still expecting highs in the upper 80s near the Canadian border and 90s most everywhere else. This shortwave activity may also produce enough forcing for ascent for some isolated showers/thunderstorms, though differences in deterministic model guidance lend to below average forecast confidence for precipitation chances. This will also hold true toward the middle of next week. While models generally agree in having the ridge become more amplified once again across the region, they differ in handling of embedded shortwave impulses within the upper flow. Therefore, forecast details may change in the early to middle part of next week as model consensus improves surrounding any precipitation chances. At any rate, forecast confidence through the long range remains highest in a persistent warm to hot temperature pattern over the region. Additionally, any rainfall that occurs with isolated to widely scattered showers and thunderstorms next week, while welcome, may do very little in terms of alleviating the overall continuing drought concerns across much of the CWA. Maliawco && .AVIATION... Flight Category: VFR. Synopsis: Mid level clouds that brought isolated showers overnight will move to the east this morning. Otherwise, Upper level ridging will keep skies mostly clear with a few mid and high clouds through tonight. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
Hazardous weather outlook, Jul 7, 3:16 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Glasgow MT 316 AM MDT Fri Jul 7 2017 MTZ016>027-059>062-080930- Central and Southeast Phillips-Central and Southern Valley-Daniels- Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-Richland- Dawson-Prairie-Wibaux-Northern Phillips-Southwest Phillips- Northern Valley-Eastern Roosevelt- 316 AM MDT Fri Jul 7 2017 This Hazardous Weather Outlook is for portions of northeast Montana. * Potential Impacts: Hot Temperatures. * Timing: Through the weekend. * Temperatures: In the 90s to near 100 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather. &&
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:29 PM MDT | Special Weather Statement | GGW | Petroleum | 46 min |
| Jul 7, 10:38 AM MDT | Heat Advisory | GGW | Dawson, Garfield, McCone, Petroleum, Phillips, Prairie and 4 more | 31 hr |
Nearby
Red Flag Warnings in Montana, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.